# SDR CA091214011

- Difficulty date: December 14, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,812 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: 103825881
- Condition: Arced
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: 1068291013
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED DUE TO THE ENGINE QUITTING DURING RIGHT MAG DROP CHECK.  THE MAG WAS DISASSEMBLED AND A BURNT ELECTRICAL ODOR WAS NOTICED.  BOTH LT AND RT COILS WERE TESTED WITH AN OHMMETER AND PASSED TCM`S TEST CRITERIA, BUT WHEN PERFORMING A VISUAL INSPECTION USING A FLASHLIGHT A BLACK MATERIAL WAS NOTICED UNDER THE LAMINATED COIL CORE AND IN THE BOTTOM OF THE HOUSING. THE COIL WAS REMOVED AND WAS FOUND TO HAVE BEEN ARCING TO THE GROUND OF THE HOUSING.  THE COIL WAS REPLACED AND, A 500 HOUR INSPECTION WAS PERFORMED AND THE MAG WAS RETURNED TO SERVICE.  THE MAG WAS O/H`D BY US (PRO AERO ENGINES) IN JULY 2007. (TC NR 20091214011)
